Hepatitis Social Community
Week 17 – very red face (DEMODEX).
About This Community:

This forum is for hepatitis patients, family members, loved ones, friends or anyone with an interest in hepatitis, to have open social conversations about any topic they choose, with the exception of religion and politics. Please note that our standard “Rules for Posting in Public Areas”, which are found in our Terms of Use , also apply in this community. If you are newly diagnosed with Hepatitis or you have questions or information to share about current treatments, research studies, clinical trials, or other medical issues pertaining to Hepatitis, please post it in one of our Hepatitis Communities ( Hep A , Hep B , Hep C or Hep-autoimmune ).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Week 17 – very red face (DEMODEX).

I am on week 17, feel good in general, UND since between week 6-8,

but in general my face are very red (much more then before tx), in particular the cheeks
but also the nose and the forehead, it looks like a kind of rash, Dermatologist thinks this is Demodex.

Anyone heard about that and can provide some advice ?

Hope SVR will result out of this difficult journey.

Jack
Related Discussions
7 Comments Post a Comment
Blank
Avatar_m_tn
It's most probably rosacea which at one point was thought to  be brought on by Demodex mites. That theory is not now not widely held as they have that many in the general population also have Deomodex mites but do not have rosacea.

In any event, many of us -- including myself -- have developed rosacea from the treatment drugs, probably the interferon.

Since you ask, my advice is to seek out another (or more than one) dermatologist who will treat the rosacea in a manner other than with anti-Dermodex formulations which could do more harm than good. Meanwhile, stay away from rosacea triggers such as too much sun. Also do not use any topical steroids -- even OTC Hydrocortisone -- on your face unless under the direct supervision of a dermatologist.

I'm two years post treatment and have come to the realization that I'll probably have rosacea for life because of the treatment however there are ways to keep it somewhat under control.

As a side note, don't expect the dermatologist to relate the rosacea to the interferon. Even my hepatologists didn't but then again many of them pretty much wash their hands of this thing once you:re SVR.

Be well,

-- Jim

-- Jim
Blank
Avatar_m_tn
I should also say that I have suffered from red face from time to time even 2-3 years before tx, but now during tx it is more extreme.
May I ask what are u using against the rosacea and what should I do to avoid it as possible ?

Thank you,
Jack
Blank
Avatar_m_tn
Mornings: Wash face with Cetaphil Gentle Cleanser, followed with a Clindamycin (antibiotic) solution followed by either Cetaphil Moisturizer and then a sunscreen (summer) or Cetaphil Moisturizer with built-in sunscreen (winter).

Evenings: Wash face with Cetaphil Gentle Cleanser followed by Metrogel 1% or "Sodium Sulfacetamide1%and Sulfur 5% Lotion" on alternate evenings. Often I replace the Sodium Sulfacetamide with OTC Rezamid lotion. In general, the Sulfa or Rezamid is for pimples/pustules and the Metrogel for redness. If any scaling I will use Elidel Cream which also can help the redness. Occasionally I just mix up two or three on my hand and apply them together.

The above seems to work for me but you may have to experiment. Very important to use a very strong and non-irritating sunscreen if the sun is a trigger which it is for many with rosacea. I found the Blue Lizard Sunscreen products excellent. You should also know that there are a number of laser or laser-like treatments available for redness. Unfortunatly they are ot covered by insurance.

As to avoiding it -- try and indentify your individual triggers and then avoid them best you can. Common triggers are the sun, heat, red wine, and spicy foods but not everyone is affected the same way. I've also read that some docs recommend an aspirin (or baby aspirin) before bedtime to help with the inflammation.
Blank
Avatar_m_tn
Thanks Jim, as always your advice and experience are very helpfull.
May I ask if you know more about photodynamic treatement, from not too much that I have read so far it looks very efficient and not risky, is it ?
Jack
Blank
Avatar_f_tn
My face was red during tx.  I even developed a dry skin condition around my eyes and I went to the Dermatologist who gave me some 1% cream and I used it only a couple of times and the rash/dry skin vanished just like that!
Blank
Avatar_m_tn
Light technology is ever changing, but the last time I checked (six months or so ago), IPL (intense pulse light) was often recommended as a "first line" light treatment for redness. IPL is technically not a laser and sometimes goes under many terms such as "photo facial". In order to be effective you need around six treatments spread out over several months if I remember correctly. It is possible that you will lose hair growth in the treated area so keep that in mind if you want to grow a beard and ask them to avoid the bearded area.

After that, many derms use PDL (pulse dye laser) or some newer more targeted lasers that can clean up what is left over from the IPL and are more effective for veins as opposed to diffuse redness. Results are faster with fewer treatments.

I've also heard something about "light box" treatments and not saying it's a hoax but I've never heard a dermatologist recommend it.

Here's a little reading but as mentioned things are changing with light treatments. YOu might want to go to a big city and talk to one or more of their top dermatologists to see what light treatments they think would work best with your individual presentation of rosacea. And yes, get out your checkbook it ain't cheap :)

http://www.skincarephysicians.com/rosaceanet/laser_treatment.html

Be well,

-- Jim
Blank
Avatar_m_tn
Thank you for the advice.
I had only been prescribed by the dermatologist for Metronizazole 0.75%, looks like it helps but I already take it for 3 days and still there is some redness.
Would 1% Metronizazole  help faster ?
Jack
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis Social Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
683231_tn?1415953923
Blank
flyinlynn
Auburn, WA
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_m_tn
Blank
can-do-man
IN
1815939_tn?1377995399
Blank
pooh55811
476246_tn?1418874514
Blank
Marcia2202
Copenhagen, Denmark
Avatar_f_tn
Blank
susan400
FL